Article Text

PDF

Reversible acute renal failure induced by losartan in a renal transplant recipient.
  1. M. Ostermann,
  2. D. J. Goldsmith,
  3. T. Doyle,
  4. J. C. Kingswood,
  5. P. Sharpstone
  1. Trafford Department of Renal Medicine, Royal Sussex County Hospital, Brighton, UK.

    Abstract

    A 56-year-old man who received a live-related renal transplant in 1988 was started in 1995 on the selective angiotensin II antagonist losartan (Dupont-Merke) to treat worsening hypertension. Two months later because of pulmonary oedema, loop diuretics were started. Within two weeks, serum creatinine had increased from 245 to 571 mumol/l, and the patient became oliguric. A systolic bruit was noted over the graft. Renal angiography showed a 90% stenosis of the transplant renal artery. Losartan was withdrawn, with prompt improvement in renal function. A successful percutaneous transluminal angioplasty performed a few days later resulted in further improvement in renal function accompanied by a significant diuresis.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.